Alert archive / Louisiana / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS New Orleans, LA

March 2, 2013

NWS New Orleans, LA issued this small craft advisory at Mar 2, 2013, 9:48 AM CST. It took effect at Mar 2, 2013, 3:58 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 9:48 AM CST (15:48 UTC)
In effect from
Mar 2, 2013, 3:58 PM CST
Expired
Mar 3, 2013, 8:00 AM CST
In force
16 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WHUS74 KLIX 021548
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CST SAT MAR 2 2013

...STRONG WINDS EXPECTED OVER THE COASTAL WATERS...

.WINDS WILL BE RISING ACROSS THE TIDAL LAKES...SOUNDS...AND
COASTAL WATERS TODAY IN RESPONSE TO AN UPPER LEVEL TROUGH AND
ASSOCIATED HIGH PRESSURE BUILDING IN FROM THE WEST. THESE
CONDITIONS WILL CONTINUE THROUGH TONIGHT AS AN ARCTIC AIR MASS
SURGES DOWN THROUGH THE GULF COAST AND HIGH PRESSURE CONTINUES TO 
BUILD IN.

GMZ536-538-557-577-030000-
/O.CAN.KLIX.SC.Y.0020.000000T0000Z-130303T1200Z/
/O.NEW.KLIX.SC.Y.0021.130302T2200Z-130303T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
948 AM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM CST SUNDAY. 

* WINDS...NORTHWEST RISING TO 15 TO 20 KNOTS MIDDAY TO EARLY
  AFTERNOON...AND 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS LATE
  AFTERNOON AND EVENING.

* WAVES/SEAS...RISING TO 3 TO 5 FEET IN THE INNER WATERS AND 5 TO
  7 FEET IN OUTER WATERS BY LATE AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ550-552-555-570-572-575-030000-
/O.CON.KLIX.SC.Y.0020.000000T0000Z-130303T1200Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
948 AM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* SEAS...3 TO 5 FEET IN THE INNER WATERS AND 5 TO 7 FEET IN OUTER
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

22/TD
3 follow-up statements
430 
WHUS74 KLIX 022158
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CST SAT MAR 2 2013

...STRONG WINDS EXPECTED OVER THE COASTAL WATERS...

.WINDS WILL BE RISING ACROSS THE TIDAL LAKES...SOUNDS...AND
COASTAL WATERS TODAY IN RESPONSE TO AN UPPER LEVEL TROUGH AND
ASSOCIATED HIGH PRESSURE BUILDING IN FROM THE WEST. THESE
CONDITIONS WILL CONTINUE THROUGH TONIGHT AS AN ARCTIC AIR MASS
SURGES DOWN THROUGH THE GULF COAST AND HIGH PRESSURE CONTINUES TO
BUILD IN.

GMZ532-534-030600-
/O.EXA.KLIX.SC.Y.0020.000000T0000Z-130303T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-
358 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS...NORTH NEAR 20 KNOTS WITH GUSTS 25 TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ572-575-030600-
/O.EXT.KLIX.SC.Y.0020.000000T0000Z-130303T1400Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
358 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ577-030600-
/O.EXT.KLIX.SC.Y.0021.130302T2158Z-130303T1400Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
358 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS THROUGH
  EARLY SUNDAY MORNING.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-557-030600-
/O.EXT.KLIX.SC.Y.0021.130302T2158Z-130303T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
358 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST TO NORTH AROUND 20 KNOTS WITH HIGHER GUSTS
  THROUGH LATE TONIGHT. 

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ550-552-555-570-030600-
/O.CON.KLIX.SC.Y.0020.000000T0000Z-130303T1200Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
358 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
499 
WHUS74 KLIX 030330
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 PM CST SAT MAR 2 2013

...STRONG WINDS EXPECTED OVER THE COASTAL WATERS...

.WINDS WILL BE RISING ACROSS THE TIDAL LAKES...SOUNDS...AND
COASTAL WATERS TODAY IN RESPONSE TO AN UPPER LEVEL TROUGH AND
ASSOCIATED HIGH PRESSURE BUILDING IN FROM THE WEST. THESE
CONDITIONS WILL CONTINUE THROUGH TONIGHT AS AN ARCTIC AIR MASS
SURGES DOWN THROUGH THE GULF COAST AND HIGH PRESSURE CONTINUES TO
BUILD IN.

GMZ572-575-031130-
/O.CON.KLIX.SC.Y.0020.000000T0000Z-130303T1400Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
930 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ577-031130-
/O.CON.KLIX.SC.Y.0021.000000T0000Z-130303T1400Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
930 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS THROUGH 
  EARLY SUNDAY MORNING. 

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ532-534-550-552-555-570-031130-
/O.CON.KLIX.SC.Y.0020.000000T0000Z-130303T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
930 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-557-031130-
/O.CON.KLIX.SC.Y.0021.000000T0000Z-130303T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
930 PM CST SAT MAR 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST TO NORTH AROUND 20 KNOTS WITH HIGHER GUSTS 
  THROUGH LATE TONIGHT. 

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
591 
WHUS74 KLIX 030930
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CST SUN MAR 3 2013

...STRONG WINDS EXPECTED OVER THE COASTAL WATERS...

.WINDS WILL BE ELEVATED EARLY THIS MORNING IN RESPONSE TO AN
UPPER LEVEL TROUGH AND ASSOCIATED BUILDING HIGH PRESSURE.

GMZ572-575-031400-
/O.CON.KLIX.SC.Y.0020.000000T0000Z-130303T1400Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
330 AM CST SUN MAR 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ577-031400-
/O.CON.KLIX.SC.Y.0021.000000T0000Z-130303T1400Z/
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
330 AM CST SUN MAR 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS THROUGH 
  EARLY SUNDAY MORNING. 

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ532-534-550-552-555-570-031200-
/O.CON.KLIX.SC.Y.0020.000000T0000Z-130303T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
330 AM CST SUN MAR 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...NORTH NEAR 20 KNOTS WITH HIGHER GUSTS.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-557-031200-
/O.CON.KLIX.SC.Y.0021.000000T0000Z-130303T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
330 AM CST SUN MAR 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...NORTHWEST TO NORTH AROUND 20 KNOTS WITH HIGHER GUSTS 
  THROUGH LATE TONIGHT. 

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 6:58 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 2, 6:58 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CST SAT MAR 2 2013

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THIS MORNINGS FLIGHT. THE SKY WAS MOSTLY CLEAR AT
RELEASE WITH A LOW DECK OF STRATOCUMULUS CLOUDS NEAR 048K FEET OR 850MB.
THE WINDS WERE CALM AT THE SURFACE. THE PROFILE SHOWS DRYING ABOVE
800MB. THE PW VALUE IS AT 0.32 INCHES. COOLER TEMPERATURES HAVE
MOVED IN AT ALL LEVELS THROUGH THE PROFILE. THE 700MB TEMPERATURE
IS AROUND 8 DEGREES COLDER THAN YESTERDAY MORNINGS FLIGHT.
TEMPERATURES BETWEEN 500MB AND 400MB RANGE FROM 6 TO AS MUCH AS 15
DEGREES COLDER SINCE YESTERDAY MORNINGS FLIGHT. MEAN LOW LEVEL
WINDS FROM THE SURFACE THROUGH 5K FEET ARE FROM THE NORTHWEST AT
18KTS. FROM 5K TO 10K FEET THE WINDS BACK AND ARE FROM THE WEST-
NORTHWEST AT 37KTS. THERE IS A JET MAX OF 125KTS FROM THE
SOUTHWEST NEAR 29K FEET.

&&

.PREV DISCUSSION... /ISSUED 400 AM CST SAT MAR 2 2013/

SHORT TERM...
SOME SCATTERED CLOUDS WILL BEGIN TO FILTER INTO THE AREA THIS
MORNING. GRADUALLY THE SKY WILL BECOME OVERCAST THROUGH THE
MORNING HOURS. THE REINFORCING COLD FRONT IS MOVING THROUGH NOW.
WITH THE CLOUD COVER AND STRONGER COLD AIR ADVECTION...TEMPS WILL
STRUGGLE GETTING INTO THE UPPER 40S AND LOWER 50S FOR HIGHS TODAY.
SHORTLY AFTER SUNSET WE WILL SEE THE CLOUD DECK RAPIDLY MOVE OUT
AND DECAY GIVING WAY TO STRONG RADIATIONAL COOLING. FREEZING TEMPS
WILL BE SEEN ACROSS 2/3RDS OF THE AREA TONIGHT AND EARLY SUN
MORNING. FREEZE WATCH WILL LIKELY BE TRANSFERED TO A WARNING TODAY
AS 12Z MODEL TEMPS COME IN. A WARM UP COMES BY THE START OF THE
WEEK THOUGH. AS FAR AS WIND SPEEDS...DEL(T)S ARE WELL ABOVE 10
DEGREES. THIS SHOULD MIX THE MAJORITY OF WIND SPEEDS FOUND AT A
1000FT TO THE SFC OF MARINE AREAS. BRIEF EXPLANATION OF
DEL(T)S...DELTA TEMPERATURE OF 1K FT IN THE AIR DOWN TO THE WATER
SFC IS SIMPLY THE DIFFERENCE IN TEMPERATURE BETWEEN THOSE TWO
LOCATIONS. WITH THAT DIFFERENCE BEING 10 DEGREES...THE START OF
CONVECTIVE MIXING CAN OCCUR. THE HIGHER THE DEL T NUMBER THE MORE
WIND SPEED CAN BE MIXED TO THE SFC. THEREFORE THIS IS THE REASON
FOR THE SMALL CRAFT ADVISORIES.

AVIATION...

NO MAJOR IMPACTS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS
WILL PICK UP TODAY AS A REINFORCING SHOT OF COLD AIR MOVES INTO THE
REGION. DAYTIME HEATING AFTER 15Z WILL ALLOW STRONGER WINDS ALOFT TO
ONCE AGAIN MIX DOWN OVER INLAND TERMINALS TOMORROW. EXPECT WINDS OF
10 TO 15 KNOTS ACROSS ALL TERMINALS TODAY.  13/MH

MARINE...

COLD AIR ADVECTION WILL RESULT IN BREEZY CONDITIONS ACROSS THE
MARINE AREA...AND HAVE MAINTAINED THE SMALL CRAFT ADVISORY FOR THE
COASTAL WATERS...AND SMALL CRAFT EXERCISE CAUTION CONDITIONS FOR THE
TIDAL LAKES AND MISSISSIPPI SOUND THROUGH THIS EVENING. CONDITIONS
WILL IMPROVE SUNDAY THROUGH MONDAY MORNING...THEN WINDS WILL PICK UP
BOTH AHEAD AND BEHIND THE NEXT COLD FRONT ON TUESDAY WITH SMALL
CRAFT ADVISORY CONDITIONS EXPECTED TO DEVELOP. 13/MH

DECISION SUPPORT...

DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
             OIL WELL BLOWOUT SUPPORT
             MONITORING RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  46  25  57  33 /  10   0   0   0
BTR  48  29  59  39 /  10   0   0   0
ASD  49  28  56  34 /  10   0   0   0
MSY  51  34  56  42 /  10   0   0   0
GPT  49  27  56  36 /  10   0   0   0
PQL  49  27  56  34 /  10  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WATCH FROM 10 PM SATURDAY TO 8 AM SUNDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FREEZE WATCH FROM 10 PM SATURDAY TO 8 AM SUNDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 2, 5:07 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CST SAT MAR 2 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-022315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
507 AM CST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY AND TONIGHT FOR ALL
COASTAL WATERS WITH THE EXCEPTION OF THE TIDAL LAKES AND
MISSISSIPPI SOUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH SUNDAY.
SEVERAL AREAS MAY EXPERIENCE A FREEZE SUNDAY AND MONDAY
MORNINGS...WITH THE COLDEST MORNING OCCURRING SUNDAY. A FREEZE
WATCH IS IN EFFECT FOR LATE TONIGHT AND SUNDAY MORNING FOR THE
ENTIRE AREA WITH THE EXCEPTION OF THE LOWER PORTIONS OF COASTAL
LOUISIANA PARISHES. THIS WATCH DOES INCLUDE THE NEW ORLEANS METRO
AREA AS WELL AS HOUMA...BATON ROUGE...GULFPORT...BILOXI AND
MCCOMB.

SMALL CRAFT ADVISORIES WILL CONTINUE INTO EARLY SUNDAY MORNING FOR ALL
COASTAL WATERS EXCEPT THE TIDAL LAKES AND MISSISSIPPI SOUND.

PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING
FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:33 PM CSTFreeze WarningLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more16 hr

Nearby

Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.